MAUDE Adverse Event Report: BIOMERIEUX SA API 20 E; API 20 E 25STRIPS - 20100

BIOMERIEUX SA API 20 E; API 20 E 25STRIPS - 20100
Catalog Number 20100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining no identification result when testing internal qc strains with the api® 20 e (ref 20100, lot 1007437810).The issue was observed during a training session with qc strains.As this was a training session with qc strains, there is no patient involved.The customer reported that tubes on the api® 20 e strips dried out and no result could be obtained.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of obtaining no identification result when testing internal qc strains with the api® 20 e (ref 20100, lot 1007437810).The customer reported that tubes on the api® 20 e strips dried out and no result could be obtained.Investigational testing included testing atcc® quality control strains with retained kits from the customer's lots (1007437810) and an internal reference lot (1007546490).Atcc® 25922¿ escherichia coli atcc® 13047¿ enterobacter cloacae atcc® 35659¿ proteus mirabilis atcc® 35657¿ klebsiella pneumonia spp pneumonia atcc® 51331¿ stenotrophomonas maltophilia in addition, testing was performed to assess if the issue of dehydration could be linked to the incubation boxes provided with the strips.The atcc® 25922¿ escherichia coli strain was tested with the strip of the reference lot 1007546490 but mixing the incubation boxes (incubation boxes of the two impacted lots in parallel with the incubation box of the reference lot).No dehydration has been observed on the lots tested.The customer¿s issue is then not reproduced in house.Qc strains profiles are in agreement to the expected theoretical profiles therefore api® 20e is within its expected level of specifications.See h10 for addtl mfg narrative.

Brand Name
API 20 E
Common Device Name
API 20 E 25STRIPS - 20100
Manufacturer (Section D)
BIOMERIEUX SA
3 route de port michaud
la balme les grottes 38390
FR  38390
MDR Report Key9527462
Report Number9615754-2019-00145
Device Sequence Number10877623
Product Code JSS
UDI-Device Identifier03573026047818
UDI-Public03573026047818
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2020
Device Catalogue Number20100
Device Lot Number1007437810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1